MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE

MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE
Model Number MLCT4S20
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Ultrasound guided vein identification before positioning the catheter.The needle was inserted into the vein.When venous blood flowed back, the guidewire was introduced and proceeded into the vein a few centimeters but then it stopped.The needle was removed, while the guide was stuck under the skin and does not come out.Traction was performed until it came out.Compressive bandage was applied.The guidewire was knotted.
 
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The guidewire was returned for evaluation.Visual inspection confirms the complaint as the wire is knotted approximately 1.5 cm from the distal tip.There was a great deal of tissue ensnared within the knot.The guidewire was forwarded to the device contract manufacturer for further evaluation.The contract manufacturer's investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.Inspection of the returned device revealed all measurements of the device were within specification.A root cause cannot be determined but is not likely manufacture related.A possible cause of the knotted tip could be a back-and-forth motion during insertion.This can cause the wire to fold back on itself and result in a knotted tip.This may also cause the wire to be difficult to remove, resulting in applying more forces than the device is designed to withstand in order to remove it.The instructions for use (ifu) contains the following warnings: do not advance the guidewire or catheter if unusual resistance is encountered.Do not insert or withdraw the guidewire forcibly from any component.The wire may break or unravel.If the guidewire becomes damaged, the introducer needle or sheath/dilator and guidewire must be removed together.Device was used for treatment, not diagnosis.

Brand Name
4F SINGLE CT MIDLINE
Common Device Name
CT MIDLINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16463241
Report Number2518902-2023-00018
Device Sequence Number2381194
Product Code PND
UDI-Device Identifier00884908113730
UDI-Public00884908113730
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/29/2025
Device Model NumberMLCT4S20
Device Catalogue NumberMLCT4S20
Device Lot NumberMQNX690
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Supplement Date Received by Manufacturer03/01/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown